MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Media analysis: the device was not returned for analysis; however, media from the clinical procedure was provided to boston scientific and reviewed.The media review concluded: the tip appeared to be broken and lodged in the upper chest area of the patient.Additional photos showed packaged devices.
 
Event or Problem Description
It was reported that the tip detached and was left inside the patient.On (b)(6) 2024, the patient was admitted to the hospital due to dizziness and cerebral vascular stenosis.On (b)(6) 2024, an imager ii angiographic catheter was selected for use in total cerebral angiography, which was performed under local anesthesia.A 0.035, 150cm zipwire guidewire was used to deliver the catheter to the aortic arch.The physician started rotating the imager ii catheter to get it into the left common carotid artery.After a few attempts, it was noted that the catheter's tip was abnormal, and the tip detached and began moving toward the descending aorta.The catheter was immediately removed, and outside the patient it was observed that the tip had fractured.Upon immediate examination, it was determined that the tip was located in the left renal artery branch.The patient was asymptomatic.The fragment was approximately 1cm and remained in the patient's left kidney.No attempts to remove the fragment were made.The procedure was not completed due to this event.The patient was in stable condition and was discharged on (b)(6) 2024.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the imager ii diagnostic catheter was returned to boston scientific for analysis.Visual and microscopic inspection of the device revealed a detached tip located at 99.5 cm from the hub.Media was returned in the form of photos.The photos showed the packaging and diagnostic imaging of the tip detachment within the patient.Media review in conjunction with lab analysis was able to confirm the alleged tip detachment.
 
Event or Problem Description

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TELEFLEX MEDICAL
unit 7 8 and 9
annacotty, li
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19619618
Report Number2124215-2024-38607
Device Sequence Number6305624
Product Code DQO
UDI-Device Identifier08714729354871
UDI-Public08714729354871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000177222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight60 KG